# SDR 2002UALA00895

- Difficulty date: May 16, 2002
- Submitted: May 28, 2002
- Operation: Air carrier
- Aircraft: N224UA
- Make and model: Boeing 777222
- Aircraft serial: 30225
- Aircraft time: 339 hours, 59 cycles
- Engine: Pwa PW4090
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Part number: 1701766
- Part serial: 0715
- Condition: Failed
- Location: Lt Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: H, A

## Discrepancy

LEFT IDG AND BACKUP GENERATOR IS OFF OR HAS FAILED.  RETURNED TO SEA.  TWO EVENTS HAPPENED DURING FLIGHT.  THE LEFT BACKUP GENERATOR SHEARED SHAFT MAINTENANCE MESSAGE THEN FOLLOWED BY SEVERAL LEFT INTEGRATED DRIVE GENERATOR (IDG) MAINTENANCE MESSAGES.  THE LEFT IDG WAS MANUALLY DISCONNECTED.  BOTH THE LEFT IDG AND BACKUP GENERATOR WERE REPLACED.  REQUESTED BOEING AND HAMILTON SUNDSTRAND TO FOLLOW UP ON THIS OCCURRENCE WITH FINDING REPORTS OF BOTH UNITS.
